MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE
Model Number 66024008
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 02/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the iv3000 1 hand 10x12cm was used to fix the catheter.On the next day, the patient complained of skin pruritus at the dressing site.The nurse found that the patient had skin allergy under the transparent dressing.They replaced the dressing for the patient, and took vitamin c and calcium gluconate desensitization treatment according to the doctor's advice.The patient was not harmed beyond the reported problem.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
It was reported that the iv3000 1 hand 10x12cm was used to fix the catheter.On the next day, the patient complained of skin pruritus at the dressing site.The nurse found that the patient had skin allergy under the transparent dressing.The device was used for treatment and was not returned for analysis.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.The batch records were reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review revealed a small number of similar instances in the last three years.The risk files, mitigate the reported issues with no updates required.A clinical review concluded that the information provided is insufficient to determine whether the patient¿s symptoms, are due to a pre-existing or concurrent medical or surgical condition or procedure.It cannot be definitively concluded that the root cause of the reported skin pruritus is the direct result of using the iv3000 product.It was communicated via e-mail that the patient is fine.Since no further harm is anticipated no further clinical assessment is warranted at this time.Probable root cause is incorrect skin preparation or dressing application or an allergic reaction by the patient to one or more of the components in the dressing the users of the reported product are advised to consult the ifu, to prevent future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device, including the correct skin preparation and dressing application.This investigation is now complete, with no corrective actions required.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
IV3000 1 HAND 10X12CM CTN 50
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13711303
Report Number8043484-2022-00093
Device Sequence Number5957473
Product Code KGX
UDI-Device Identifier05000223417406
UDI-Public05000223417406
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66024008
Device Catalogue Number4008
Device Lot Number2042
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer05/06/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale